Alert archive / South Carolina / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Feb 9, 2011, 3:49 AM EST. It took effect at Feb 10, 2011, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:49 AM EST (08:49 UTC)
- In effect from
- Feb 10, 2011, 3:00 AM EST
- Expired
- Feb 10, 2011, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
050 WHUS72 KILM 090849 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 349 AM EST WED FEB 9 2011 AMZ250-252-092000- /O.NEW.KILM.SC.Y.0013.110210T0800Z-110210T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 349 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE BRIEFLY TO 20 TO 25 KT LATE TONIGHT AND THURSDAY MORNING. SEAS WILL BUILD LATE TONIGHT...REACHING 4 TO 6 FT EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD HTTP://WWW.WEATHER.GOV/ILM
6 follow-up statements
227 WHUS72 KILM 090859 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 359 AM EST WED FEB 9 2011 AMZ250-252-092000- /O.CON.KILM.SC.Y.0013.110210T0800Z-110210T1500Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 359 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY. * WINDS AND WAVES: NORTHEAST WINDS WILL BECOME NORTH AND BRIEFLY INCREASE TO 20 TO 25 KT LATE TONIGHT AND THURSDAY MORNING. SEAS WILL BUILD LATE TONIGHT...REACHING 4 TO 6 FT EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
628 WHUS72 KILM 091944 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 244 PM EST WED FEB 9 2011 AMZ250-252-100500- /O.EXT.KILM.SC.Y.0013.110210T0800Z-110210T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 244 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO NOON EST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 AM TO NOON EST THURSDAY. * WINDS: NORTHEAST WINDS OF 10 TO 20 KNOTS THROUGH THIS EVENING WILL INCREASE TO 20 TO 25 KT LATE TONIGHT THROUGH THURSDAY MORNING OVER THE NORTH CAROLINA COASTAL WATERS. WINDS OVER THE SOUTH CAROLINA WATERS WHILE NOT AS STRONG...WILL OCCASIONALLY GUSTS TO 25 KNOTS A FEW HOURS EITHER SIDE OF DAYBREAK THURSDAY. WINDS WILL EASE BEGINNING THURSDAY AFTERNOON. * SEAS: SEAS OF 2 TO 4 FEET THROUGH THIS EVENING...WILL BUILD TO 3 TO 5 FEET OVERNIGHT THROUGH THURSDAY MORNING...AS NORTHEAST WINDS INCREASE. ACROSS THE VERY OUTER 20NM WATERS AND AT FRYING PAN SHOALS...SEAS UP TO 6 FEET SHOULD BE EXPECTED. SEAS WILL BEGIN TO SUBSIDE THURSDAY AFTERNOON AS WINDS BEGIN TO EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ COLBY HTTP://WWW.WEATHER.GOV/ILM
751 WHUS72 KILM 100417 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1117 PM EST WED FEB 9 2011 AMZ250-252-101200- /O.CON.KILM.SC.Y.0013.110210T0800Z-110210T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1117 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST THURSDAY. * WINDS: NORTHEAST WINDS 10 TO 20 KNOTS THROUGH LATE THIS EVENING WILL INCREASE TO NORTH AT 20 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT INTO THURSDAY MORNING. WINDS WILL BEGIN TO DIMINISH THURSDAY AFTERNOON AS THE OFFSHORE LOW MOVES FURTHER AWAY. * SEAS: THREE TO 4 FOOT SEAS LATE THIS EVENING...WILL BUILD TO 3 TO 5 FEET BY THURSDAY MORNING. ACROSS THE OUTER WATERS AND FROM FRYING PAN SHOALS NORTHWARD...SEAS WILL INCREASE UP TO 6 FEET. SEAS WILL BEGIN TO SUBSIDE THURSDAY AFTERNOON AS WINDS DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
444 WHUS72 KILM 101009 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC 509 AM EST THU FEB 10 2011 AMZ250-252-101700- /O.CON.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 509 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT THIS MORNING. * SEAS: 4 TO 6 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
433 WHUS72 KILM 101120 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 620 AM EST THU FEB 10 2011 AMZ250-252-101700- /O.CON.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 620 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * WINDS: NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KT THIS MORNING. * SEAS: 4 TO 6 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/ILM
791 WHUS72 KILM 101650 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1150 AM EST THU FEB 10 2011 AMZ250-252-101800- /O.EXP.KILM.SC.Y.0013.000000T0000Z-110210T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1150 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY. $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 12:43 AM EST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 9, 12:43 AM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1243 AM EST WED FEB 9 2011 .SYNOPSIS... COLD AND DRY HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH WEDNESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE EASTERN CAROLINAS WEDNESDAY NIGHT INTO THURSDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE...WITH ANY ACCUMULATION REMAINING NORTH OF HIGHWAY 76. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY NIGHT AND FRIDAY AND CONTINUE THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM TUESDAY...SUB-20 DEGREE DEWPOINTS AND CONTINUED COLD AIR ADVECTION ON THE NORTHERN DOORSTEPS OF THE ILM CWA AS SFC WINDS VEER TO THE N OR NNE. DECREASING OVERNIGHT PARTIAL THICKNESSES...IE. 1000-850MB AND 8H TEMPS INDICATE THE CONTINUED INFLUX OF THIS LOW LEVEL COLD AND DRIER AIR OF ARCTIC ORIGINS. EXPECT WIND SPEEDS TO DROP IN THE 2 TO 4 MPH RANGE...WITH 5 TO 10 MPH ALONG THE IMMEDIATE BEACHES. THE ACTIVE WIND WILL BE JUST ENOUGH TO PREVENT A FULL RAD COOLING NIGHT. AS FOR LOWS...EXPECT AN ISOLATED UPPER TEEN READING FROM THOSE REMOTE COLDER LOCATIONS BUT FOR THE MOST PART WIDESPREAD 20S TO AROUND 30 AT THE BEACHES. CIRRUS WELL UPSTREAM AND AHEAD OF THE NEXT SYSTEM...COULD MAKE AN APPEARANCE OVER THE ILM CWA BY DAYBREAK WED BUT FOR THE MOST PART IT SHOULD BE TRANSPARENT. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...MAIN CHALLENGE IS THE POTENTIAL FOR SNOW OR MIXED PRECIP WITH THE SYSTEM WEDNESDAY NIGHT INTO THURSDAY MORNING. IT REMAINS A SURPRISINGLY LOW-CONFIDENCE FORECAST EVEN IN THE FACE OF GFS AND NAM AGREEING WITH EACH OTHER...BECAUSE THEY DO NOT AGREE AS MUCH WITH PREVIOUS RUNS. LARGEST SOURCE OF UNCERTAINTY...EVEN IF THE MODELS ARE ON THE MONEY...IS WHETHER THERE WILL BE ENOUGH MOISTURE AVAILABLE FOR THE FRONTOGENETIC FORCING TO TAP INTO. FGEN FORCING AT 850MB IS MAXIMIZED AROUND 06Z THU AND GENERATES DECENT ISENTROPIC LIFT...BUT IT WILL TAKE SOME TIME AFTER THAT TO FULLY OVERCOME LOW-LEVEL DRY AIR. SFC TEMPS ARE ALSO MARGINAL FOR SNOW BUT MORE VIGOROUS LIFT WILL COOL THINGS DOWN MORE EFFICIENTLY. BEST SHOT AT ACCUMULATING SNOW...OR SNOW AT ALL FOR THAT MATTER...IS 06-12Z THU AND NORTH OF HIGHWAY 76. WITH SO MANY QUESTION MARKS...AM HESITANT TO TAKE POPS ABOVE HIGH CHANCE AT ANY POINT. THE CURRENT SNOW ACCUM GRIDS SHOW A HALF INCH TO 1 INCH IN THE NORTHERN COUNTIES...AND WHILE THAT MAY BE A BIT GENEROUS IN LIGHT OF POTENTIAL MIXING AND TEMPS NEAR OR SLIGHTLY ABOVE FREEZING...A GOOD BURST OF SNOW COULD EASILY SURPASS THAT IF THE FORCING AND THE MOISTURE ACTUALLY COINCIDE. THIS SCENARIO IS MORE LIKELY NORTH AND EAST OF THE ILM CWA...BUT CANNOT BE TOTALLY DISCOUNTED IN BLADEN AND ROBESON COUNTIES. COASTAL COUNTIES COULD VERY WELL SEE A FEW FLAKES FLYING BUT NO ACCUMULATION IS EXPECTED. MODEL GUIDANCE TEMPS IN PRETTY GOOD AGREEMENT...BUT THIS FORECAST NARROWS THE DIURNAL RANGE BY GOING ON THE WARM END OF GUIDANCE WED NIGHT AND THE COOL END THURSDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...PHASING TROUGH IN THE JET STREAMS OVER THE EASTERN U.S. WILL BE LARGELY MOISTURE DEPRIVED AS MOST OF THE HIGHER RH VALUES REMAIN WELL OFFSHORE. THIS SETUP WILL STILL BE GOOD FOR ONE LAST SHOT OF COLD ADVECTION INTO THE SOUTHEAST...PERHAPS FOR QUITE SOME TIME. TELECONNECTION INDICES ENSEMBLE FORECASTS SHIFTING AWAY FROM VALUES THAT FAVOR COLD IN THE SOUTHEAST AND IT APPEARS THAT WINTER'S PERSISTENT COLD WILL TAKE A BREAK FOR A WHILE. THE TWO THAT STAND OUT THE MOST ARE THE ARCTIC OSCILLATION AND THE PACIFIC/NORTH AMERICAN OSCILLATION. THE FORMER IS FORECAST TO TURN STRONGLY POSITIVE AND THE LATTER VERY NEGATIVE. AFTER A COOL DAY ON FRIDAY THE LOW LEVEL THERMAL RIDGE PASSES TO OUR EAST EVEN THOUGH THE SURFACE HIGH CONTINUES TO BUILD INTO TX. SATURDAY HIGHS WILL BOUNCE BACK TOWARDS CLIMO BUT MAY FALL A LITTLE SHORT. MID LEVEL FLOW FLATTENS OUT CONSIDERABLY SUNDAY AND MONDAY AS THE HIGH SHIFTS EAST INTO THE GULF OF MEXICO ACROSS FLORIDA AND INTO THE WESTERN ATLANTIC ALONG 30N. STAGE IS THUS SET FOR STRONG RECOVERY OF TEMPS IN THE BOUNDARY LAYER AND TEMPERATURES SHOULD BE PUSHED TO CLIMO OR ABOVE. NUMERICAL MOS GUIDANCE APPEARS TO BE SUFFERING ITS TYPICAL BIAS TOWARDS CLIMO IN THE LONGER TERM AND IS LIKELY A FEW DEGREES TOO COOL. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH WEDNESDAY EVENING AS HIGH PRESSURE REMAINS IN CONTROL. THE HIGH WILL MOVE OFFSHORE WEDNESDAY AFTERNOON...SHIFTING THE WINDS FORM NORTHEAST TO EAST. A COASTAL TROUGH SETS UP WEDNESDAY EVENING IN CONJUNCTION WITH LOW PRESSURE TRACKING ACROSS THE GULF COAST STATES. THIS MOISTURE WILL BEGIN IN THE FORM OF RAIN ALONG THE COAST AROUND 03-06Z...WITH A RAIN/SNOW MIX AT THE INLAND TERMINALS A LITTLE LATER. CEILINGS WILL LOWER TO MVFR AS WELL...PERHAPS AS LOW AS IFR ALONG THE COAST AT THE END OF THE FORECAST PERIOD. LIGHT WINDS OVERNIGHT...BECOMING NORTHEASTERLY WEDNESDAY. WINDS MAY BECOME EAST SOUTHEAST WITH THE MARINE LAYER IN THE AFTERNOON...THEN BACK TO THE NORTH NORTHEAST AS THE LOW STRENGTHENS WEDNESDAY NIGHT. EXTENDED OUTLOOK...A WINTERY MIX IS POSSIBLE THURSDAY MORNING WITH MODERATE CONFIDENCE IN IFR CEILINGS. CONDITIONS WILL IMPROVE TO VFR BY LATE AFTERNOON THURSDAY. A SLIGHT CHANCE OF PRECIP FRIDAY... OTHERWISE VFR FRIDAY THROUGH SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 PM TUESDAY...CONTINUED MODEST SFC PRESSURE RISES TO CONTINUE OVERNIGHT AS THE CENTER OF THE CENTRAL U.S. SFC HIGH PROGRESSES TO THE CAROLINAS WINDWARD SIDE OF THE APPALACHIANS. THIS WILL KEEP A MODEST SFC PG ACROSS THE WATERS...YIELDING WINDS SPEEDS AROUND 15 KT...UP TO 20 KT ACROSS THE OUTER WATERS. THE SFC PRESSURE PATTERN WILL PRODUCE A VEERING OF THE WINDS FROM NW TO NNE...DURING THE PREDAWN HOURS OF WED. SEAS GENERALLY IN A 2 TO 4 FT RANGE WITH THE 4 FOOTERS ACROSS THE OUTER WATERS OF FRYING PAN SHOALS AND EAST OF CAPE ROMAIN. THE SEAS WILL ROUGHLY BE A COMBINATION OF A 1 TO 3 FOOT...4 TO 5 SECOND WIND DRIVEN WAVES...WITH A 1-2 FOOT 8 TO 9 SECOND UNDERLYING SOUTHERLY SWELL. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...ACTUALLY HAVE MODERATE TO HIGH CONFIDENCE IN THE MARINE PORTION OF THE FORECAST...AS NE WINDS ARE A GOOD BET WITH LOW PRESSURE DEVELOPING OFFSHORE. MODEST WIND SPEEDS ON WEDNESDAY WILL INCREASE WED NIGHT AS THE LOW GETS BETTER ORGANIZED...BUT WILL REMAIN BELOW ADVISORY THRESHOLDS...PEAKING OUT NEAR 20 KT ON THURSDAY MORNING. OFFSHORE TRAJECTORY WILL KEEP SEAS IN CHECK...WITH JUST 2-4 FT WITHIN 20 NM AND 5 FT OUT NEAR FRYING PAN BUOY. GENERAL NORTH TO NORTHEAST FLOW WILL CONTINUE THROUGH THURSDAY NIGHT AS ADDITIONAL WAVES OF LOW PRESSURE MAY DEVELOP OFFSHORE...BUT STILL 15 KT AND 3-4 FT SEEMS TO BE THE MOST LIKELY SCENARIO. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 3 PM TUESDAY...FRIDAY WILL BEGIN WITH A WEAK TROUGH WELL OFF THE COAST. LATE FRIDAY INTO EARLY FRIDAY NIGHT LOW PRESSURE WILL DEVELOP EAST OF FLORIDA AND MOVE UP THIS BOUNDARY. NORTHWEST WINDS WILL INCREASE SLIGHTLY AS THE GRADIENT IS TIGHTENED BUT NOT SUFFICIENTLY TO WHERE ANY CAUTIONARY HEADLINES ARE ANTICIPATED. THE OFFSHORE WIND DIRECTION WILL ALSO PRECLUDE MUCH BUILDING IN SIGNIFICANT WAVE HEIGHT AS THIS OCCURS. THIS SYSTEM WILL ACCELERATE OFF TO THE NORTHEAST ON SATURDAY. EVEN THOUGH THE LOW WILL BE MOVING AWAY FAIRLY QUICKLY RAPIDLY IT WILL ALSO BE DEEPENING. THE RESULTING INCREASED NORTHWESTERLY FLOW PAIRED WITH SOME ENERGY ALOFT COULD EASILY KEEP THE WINDS UP FOR A PERIOD OR SO EVEN AS THE STORM MOVES AWAY. GUIDANCE IS NOT IN VERY GOOD AGREEMENT IN THE PASSAGE OF THIS SYSTEM SO SOME FUTURE FORECAST TWEAKS MAY BE NEEDED. DESPITE THE TIMING DIFFERENCES THERE ARE STILL NO MODELS THAT BUILD WINDS SUFFICIENTLY FOR ANY HEADLINES AND THE CONTINUED OFFSHORE FLOW WILL KEEP BUILDING SEAS AT BAY. ON SUNDAY AS HIGH PRESSURE BUILDS INTO THE GULF OF MEXICO WIND WILL TURN MUCH LIGHTER AS IT REMAINS PREDOMINANTLY OUT OF THE NORTHWEST. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...RAS LONG TERM...MBB AVIATION...43/RJD
Hazardous weather outlook, Feb 9, 3:40 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 AM EST WED FEB 9 2011 NCZ087-096-097-100845- ROBESON-BLADEN-PENDER- 340 AM EST WED FEB 9 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY THROUGH THURSDAY MORNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER US EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. NCZ099-SCZ017-023-024-032-033-039-100845- COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 340 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY THROUGH THURSDAY MORNING. RAIN MAY MIX WITH OR BRIEFLY CHANGE TO SNOW OVERNIGHT OR THURSDAY MORNING. AT THIS TIME ACCUMULATIONS ARE EXPECTED TO TOTAL LESS THAN ONE INCH. SMALL CHANGES IN THE TRACK AND INTENSITY OF THE LOW PRESSURE SYSTEM OFFSHORE MAY RESULT IN MORE OR LESS SNOW THAN CURRENTLY FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY AFTERNOON THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-101-SCZ034-046-100845- BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 340 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY THROUGH THURSDAY MORNING. RAIN MAY MIX WITH SNOW VERY LATE TONIGHT AND THURSDAY MORNING. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY AFTERNOON THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-100845- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 AM EST WED FEB 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-100845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 340 AM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 2:48 PM EST | Winter Weather Advisory | ILM | Darlington, Dillon, Marlboro | 19 hr |
| Feb 9, 3:30 AM EST | Winter Storm Watch | ILM | Bladen, Robeson | 11 hr |
Nearby
Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.